Fatal misonidazole‐induced encephalopathy. An RTOG case report

Larry E. Kun, Khang‐Cheng ‐C Ho, John E. Moulder

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

A case of fatal encephalopathy following administration of misonidazole (MISO) is reported. Anorexia and dehydration preceded signs of encephalopathy after a cumulative dose of 18 g (11 g/m2) of MISO in five weekly doses. Serum MISO levels four hours after weekly administrations were markedly elevated. Postmortem examination revealed focal cortical neuronal necrosis and hemorrhage with focal demyelination. The possible relationship of dehydration or altered drug metabolism to the development of MISO central nervous system toxicity is noted.

Original languageEnglish (US)
Pages (from-to)423-426
Number of pages4
JournalCancer
Volume49
Issue number3
DOIs
StatePublished - Feb 1 1982

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Fatal misonidazole‐induced encephalopathy. An RTOG case report'. Together they form a unique fingerprint.

  • Cite this